Alert archive / Indiana / Flash Flood Warnings in 2004

Flash Flood Warning 30, NWS Paducah, KY

June 14, 2004Gibson County, Indiana

NWS Paducah, KY issued this flash flood warning at Jun 14, 2004, 3:52 PM CDT for Gibson County, Indiana. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2004, 3:52 PM CDT (20:52 UTC)
Expired
Jun 14, 2004, 5:45 PM CDT
In force
113 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Gibson County, IN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2004-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 790 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2004-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
790 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 142052
FFWPAH
INC051-142245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
352 PM CDT MON JUN 14 2004

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GIBSON COUNTY IN SOUTHWEST INDIANA

* UNTIL 545 PM CDT

* AT 343 PM CDT(343 PM EST)...DOPPLER RADAR SHOWED NEARLY STATIONARY
  STORMS OVER SOUTHERN GIBSON COUNTY. RADAR INDICATED OVER 2 INCHES 
  OF RAIN HAS FALLEN IN THE PAST HOUR. RAINFALL RATES OVER 2 INCHES 
  PER HOUR COULD PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN THROUGH 430 
  PM. 

* LOCATIONS IMPACTED INCLUDE FORT BRANCH...HAUBSTADT...OAKLAND 
  CITY...AND OWENSVILLE.

ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. MOVE TO HIGHER GROUND.

LAT...LON 3821 8733 3821 8748 3818 8748 3818 8769
          3821 8769 3821 8782 3833 8778 3835 8732

$$

ML
2 follow-up statements
000 
WGUS73 KPAH 142200
FFSPAH
INC051-142245-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
459 PM CDT MON JUN 14 2004

...FLASH FLOOD WARNING IN EFFECT FOR GIBSON COUNTY UNTIL 545 PM 
CDT...

AT 450 PM CDT...DOPPLER RADAR SHOWED SHOWERS AND THUNDERSTORMS OVER 
SOUTHERN GIBSON COUNTY SLOWLY DRIFTING SOUTH. RADAR ESTIMATES THAT 
OVER 3 INCHES OF RAIN HAS FALLEN SINCE 300 PM CDT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DRIFT SOUTH OUT OF GIBSON 
COUNTY THROUGH 515 PM CDT. WATER HAS BEEN REPORTED FLOWING OVER 
ROADS IN THE SOUTHERN PART OF THE COUNTY AND THIS WILL TAKE A WHILE 
TO SUBSIDE AND DRAIN. USE CAUTION WHEN TRAVELING IN THIS AREA THIS 
EVENING. NEVER DRIVE OR WALK ACROSS A FLOODED ROADWAY.

$$

ML
000 
WGUS73 KPAH 142248
FFSPAH
INC051-142300-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
547 PM CDT MON JUN 14 2004

THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR GIBSON COUNTY IN 
SOUTHWEST INDIANA HAS BEEN ALLOWED TO EXPIRE. THE THUNDERSTORMS THAT 
PRODUCED THE VERY HEAVY RAINFALL AND FLOODING HAS WEAKENED 
SIGNIFICANTLY AND MOVED SOUTH.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:48 AM CDT, 13 hours 4 minutes earlier.

Area forecast discussion, Jun 14, 2:48 AM CDT, 13 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
248 AM CDT MON JUN 14 2004

CURRENT FORECAST PACKAGE IN GOOD SHAPE. ONLY A FEW TWEAKS HERE AND
THERE.

SCATTERED CONVECTION JUST NOW MOVING INTO THE CWA BETWEEN THE
BOOTHEEL OF MISSOURI AND THE SOUTHEAST CORNER OF OUR CWA IN RESPONSE
TO A SHORT WAVE MOVING EASTWARD ACROSS THE AREA. THIS ENERGY WILL BE
EAST OF THE CWA BY MIDDAY...AND DUE TO LACK OF MOISTURE AND ANY GOOD
FORCING MECHANISM IN ITS WAKE...WILL LEAVE THE AFTERNOON DRY. FEEL
THAT A SIMILAR SITUATION WILL EXIST TONIGHT...IE LACK OF MOISTURE
AND FORCING...SO WILL KEEP DRY. ON TUESDAY SOUTHERLY WINDS AHEAD OF
AN H5 LOW OVER THE SOUTHERN PLAINS WILL PUSH DEEPER MOISTURE ALONG
WITH WEAK LIFT NORTHWARD INTO THE CWA WHICH COULD PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS. THIS SCENARIO WILL CONTINUE INTO TUESDAY
NIGHT SO WILL KEEP CHC POPS THERE. ON WEDNESDAY H5 LOW BEGINS TO
OPEN UP AND MOVE EASTWARD. THIS WILL ONLY SERVE TO INCREASE DYNAMICS
ACROSS THE AREA SO WILL GO FOR HIGHER CHC POPS ON WEDNESDAY. WILL
MAKE NO CHANGES BEYOND WEDNESDAY (5TH PERIOD).

TEMPERATURE-WISE...WITH NO REAL CHANGE IN AIRMASSES AND TO STAY IN
LINE WITH PERSISTENCE...WILL FOLLOW GUIDANCE AND KEEP OVERNIGHT LOWS
IN THE UPPER 60S TO NEAR 70 AND DAYTIME HIGHS IN THE MID 80S TO NEAR
90.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

JAP
Hazardous weather outlook, Jun 14, 3:45 AM CDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
345 AM CDT MON JUN 14 2004

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-151000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD...
MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN...
HARRISBURG...CARMI...CARBONDALE AND CAIRO
345 AM CDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING.
THERE IS A SLIGHT CHANCE THAT A COUPLE OF STORMS COULD BECOME SEVERE
GENERALLY NORTH OF THE OHIO RIVER. LOCALLY HEAVY RAINFALL AND
FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS MOST EVERY DAY AND NIGHT
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

THERE IS A REMOTE CHANCE THAT SPOTTERS MAY NEED TO BE ACTIVATED THIS
AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 14, 2:09 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
154 PM CDT MON JUAN 14 2004

MOZ108>112-114-142054-
BUTLER MO-MISSISSIPPI MO-NEW MADRID MO-RIPLEY MO-SCOTT MO-
STODDARD MO-
INCLUDING THE CITIES OF...ADVANCE...BENTON...BERNIE...BLOOMFIELD...
CHAFFER...CHARLESTON...DEXTER...DONIPHAN...EAST PRAIRIE...LILBOURN...
MINER...NEW MADRID...ORAN...POPLAR BLUFF...PORTAGEVILLE...
SCOTT CITY AND SIKESTON
154 PM CDT MON JUAN 14 2004

...FUNNEL CLOUDS AND POSSIBLE LAND SPOUTS OBSERVED IN SOUTHEAST
MISSOURI...

AT 150 PM...SCATTERED THUNDERSTORMS WERE QUICKLY DEVELOPING OVER THE
BOOTHEEL OF MISSOURI. REPORTS FROM THE PUBLIC INDICATE ONE OF THE
STORMS JUST SOUTHEAST OF BERNIE WAS PRODUCING FUNNEL CLOUDS AND
POSSIBLY EVEN A LANDSPOUT. LANDSPOUTS ARE VERY WEAK TORNADO LIKE
CIRCULATIONS THAT USUALLY PRODUCE ONLY MINIMAL DAMAGE...AND STAY ON
THE GROUND FOR VERY SHORT DURATIONS. THEY ALSO USUALLY MANY TIMES
ATTACHED TO SLOW MOVING STORMS IN AREAS NEAR THE MISSISSIPPI RIVER.
THE ATMOSPHERE DOES NOT APPEAR CONDUCIVE FOR LONG LIVED OR STRONG
TORNADOES. THE THUNDERSTORM ACTIVITY WILL REMAIN A POSSIBILITY DURING
THE REST OF THE AFTERNOON...THEN SHOULD DIMINISH THIS LATER THIS
EVENING AS THE SUN SETS.

Nearby

Flash Flood Warnings in Indiana, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.